# SDR CA071024003

- Difficulty date: October 23, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 902 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7314 · Engine Fuel Pump
- Part: Diaphragm
- Condition: Torn
- Location: Fuel Pump
- Part time: 1,215 hours
- Component: Fuel Pump, Lyc
- Component part number: LW15473
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) FUEL PUMP CHANGED DUE TO EXTERNAL OIL LEAKAGE. THIS USER HAS HAD 14 OF THESE FUEL PUMPS FAIL OVER THE LAST 8 MONTHS. THIS WAS THE FIRST PUMP DIASSEMBLED. IT WAS QUITE EVIDENT THAT THE UPPER DIAPHRAM HAD RUPTURED. THE SIDE OF UPPER DIAPHRAM MATERIAL EXPOSED TO THE ENGINE OIL SHOWED A DEFINITE INDICATION OF DETERIORATION AND THE RUBBER MATERIAL BREAKING DOWN. WHEREAS THE MATERIAL ON THE FUEL SIDE SHOWS NO DETERIORATION, EXCEPT WHERE THE DIAPHRAM HAD TORN. THIS LEADS US TO WONDER IF THE FUEL COMPATIBLE DIAPHRAM MATERIAL IS NOT COMPATIBLE WITH THE W80 ENGINE OIL USED. (TC NR 20071024003)
